Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 40, NWS Louisville, KY

June 4, 2001Barren County, Hart County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 4, 2001, 2:50 PM CDT for Barren County, Hart County, Kentucky. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 2001, 2:50 PM CDT (19:50 UTC)
Expired
Jun 4, 2001, 3:30 PM CDT
In force
40 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Barren County, KY, Hart County, KY

The radar

The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 3:15 PM CDTThunderstorm Wind 60 EGlasgow, KY
Jun 4, 3:20 PM CDTThunderstorm Wind 60 EBonnieville, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 1:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 041952
SVRSDF

KYC009-099-042030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY
  SOUTHERN HART COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 330 PM CDT

* AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS FROM KESSINGER TO PARK              
  CITY...OR ABOUT 30 MILES NORTHEAST OF BOWLING GREEN...MOVING       
  EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BON AYR...MUNFORDVILLE...PARK CITY...ROWLETTS AROUND 300 PM CDT
  LINWOOD...CAVE CITY...HORSE CAVE AROUND 305 PM CDT
  CANMER...HARDYVILLE...UNO AROUND 310 PM CDT

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING
UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY
DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECASTu
OFFICE IN LOUISVILLE.

STUREY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:15 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 4, 2:15 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT MON JUN 4 2001

DISCUSSION WILL BE SHORTENED DUE TO SVR WX.

WARM FRONT WILL MOVE NORTH SLOWLY. WITH THIS FRONT IN THE VCNTY AND
WARM AND UNSTABLE AIR TO THE SOUTH...TSRA MAY FORM AT ABOUT ANY TIME
TONIGHT INTO TUESDAY NIGHT.  COLD FRONT FINALLY MOVES IN ON WED
BRINGING HIER POPS.

NO MODEL QPF TAKEN LITERALLY...WILL USE BLEND WITH STRESS ON ETA.
FWC/MAV CLOSE AND WILL FOLLOW.

IN BRIEF: LIKELY POPS TONIGHT S DUE TO CURRENT CONVECTION WITH 40-50
POPS ELSEWHERE. WILL USE SCTD WORDING AND 40-50 POPS TUESDAY. 30-40
POPS TUE NIGHT AND LIKELY POPS WED ALL FORECAST AREA. CHC POPS WED
NIGHT.

'.SDF...NONE.
CS

In the hours before

Special weather statement, Jun 4, 10:30 AM CDT, 4 hours 20 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-041945-

CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EDT MON JUN 4 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND
SOUTH-CENTRAL INDIANA THIS AFTERNOON.

A WARM FRONT WILL SLOWLY PUSH NORTH INTO KENTUCKY THIS AFTERNOON.
SCATTERED THUNDERSTORMS WILL DEVELOP BOTH AHEAD OF THE FRONT AS IT
PUSHES NORTH AND SOUTH OF THE FRONT IN THE WARM AND UNSTABLE AIR.
SOME OF THE STORMS MAY BECOME SEVERE.

THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM
THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION
ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE
REQUESTED THIS AFTE4RNOON.
Local storm report, Jun 4, 1:27 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT MON JUN 04 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....U

0225 PM    HARTFORD                  KY   WIND DAMAGE
06/04/01   OHIO                           TWO TREES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jun 4, 1:52 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
252 PM EDT MON JUN 04 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CANEYVILLE                KY   WIND DAMAGE
06/04/01   GRAYSON                        TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.
Local storm report, Jun 4, 2:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT MON JUN 04 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 PM    SONORA                    KY   70 MPH TSTM GUST
06/04/01   HARDIN                         POWER LINES DOWN.
                                          DIME-SIZED HAIL.

0331 PM    BONNIEVILLE               KY   .75 INCH HAIL
06/04/01   HART                           REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jun 4, 2:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT MON JUN 04 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0335 PM    HODGENVILLE               KY   WIND DAMAGE
06/04/01   LARUE                          TREES DOWN ON KY 210.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:30 AM CDTFlash Flood WarningLMKGreen, Hart2 hr
Jun 4, 7:25 AM CDTFlash Flood WarningLMKAdair, Casey, Russell2 hr
Jun 4, 1:13 PM CDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio47 min
Jun 4, 1:36 PM CDTSevere Thunderstorm WarningLMKHardin24 min
Jun 4, 1:49 PM CDTSevere Thunderstorm WarningLMKButler26 min
Jun 4, 1:58 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin32 min
Jun 4, 2:16 PM CDTSevere Thunderstorm WarningLMKLarue29 min
Jun 4, 2:29 PM CDTSevere Thunderstorm WarningLMKHart16 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningLMKGreen, Taylor41 min
Jun 4, 2:35 PM CDTSevere Thunderstorm WarningLMKEdmonson25 min
Jun 4, 2:38 PM CDTSevere Thunderstorm WarningLMKMarion37 min
Jun 4, 2:38 PM CDTTornado WarningLMKEdmonson22 min
Jun 4, 3:12 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln48 min
Jun 4, 3:36 PM CDTSevere Thunderstorm WarningLMKAdair9 min
Jun 4, 3:46 PM CDTSevere Thunderstorm WarningLMKAdair, Russell29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.